Advanced Search
MyIDEAS: Login to save this paper or follow this series

Tax Morality and Progressive Wage Tax

Contents:

Author Info

  • Andras Simonovits

    ()
    (Institute of Economics - Hungarian Academy of Sciences)

Abstract

We analyze the impact of tax morality on progressive income (wage) taxation. We assume that transfers (cash-back) and public expenditures are financed from linear wage taxes. We derive the reported wages from individual utility maximization, when individuals obtain partial satisfaction from reporting wages (depending on their tax morality), and cannot be excluded from the use of public services. The government maximizes a utilitarian social welfare function, also taking into account the utility of public services. The major conjecture is illustrated by numerical examples: the optimal degree of redistribution and the size of the public services are increasing functions of the individuals' tax morality.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://econ.core.hu/file/download/mtdp/MTDP1005.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Institute of Economics, Centre for Economic and Regional Studies, Hungarian Academy of Sciences in its series IEHAS Discussion Papers with number 1005.

as in new window
Length: 23 pages
Date of creation: Mar 2010
Date of revision:
Handle: RePEc:has:discpr:1005

Contact details of provider:
Postal: 1112 Budapest, Budaorsi ut 45.
Phone: (+36-1) 309-2652
Fax: (36-1) 319-3136
Web page: http://econ.core.hu
More information through EDIRC

Related research

Keywords: tax moral; reporting earnings; progressive income tax; welfare economics;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Zsombor Z. Méder & András Simonovits & János Vincze, 2012. "Tax Morale and Tax Evasion: Social Preferences and Bounded Rationality," Working Papers 1202, Department of Mathematical Economics and Economic Analysis, Corvinus University of Budapest.
  2. Garay, Barnabás M. & Simonovits, András & Tóth, János, 2012. "Local interaction in tax evasion," Economics Letters, Elsevier, vol. 115(3), pages 412-415.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:has:discpr:1005. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Adrienn Foldi).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.